Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS Hastings, NE

April 18, 20234 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 18, 2023, 7:37 PM CDT for 4 counties in Nebraska. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2023, 7:37 PM CDT (00:37 UTC)
Expired
Apr 18, 2023, 8:30 PM CDT
In force
53 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Adams County, NE, Franklin County, NE, Kearney County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 35 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 7:38 PM CDTHAIL 1.251 E Franklin, NEREPORT VIA SPOTTER NETWORK.
Apr 18, 7:54 PM CDTHAIL 1.756 N Riverton, NETIME EST FROM RADAR.
Apr 18, 8:05 PM CDTHAIL 1.254 Se Campbell, NEALMOST ENOUGH HAIL TO COVER THE GROUND.
Apr 18, 8:12 PM CDTHAIL 1Bladen, NEDELAYED REPORT.
Apr 18, 8:19 PM CDTHAIL 1.754 Wsw Blue Hill, NETIME ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
2854 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS53 KGID 190037
SVRGID
NEC001-061-099-181-190130-
/O.NEW.KGID.SV.W.0013.230419T0037Z-230419T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
737 PM CDT Tue Apr 18 2023

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Eastern Franklin County in south central Nebraska...
  Northwestern Webster County in south central Nebraska...
  Southwestern Adams County in south central Nebraska...
  Southeastern Kearney County in south central Nebraska...

* Until 830 PM CDT.

* At 737 PM CDT, a severe thunderstorm was located over Franklin, or
  31 miles southeast of Holdrege, moving northeast at 30 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Upland, Campbell and Bladen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4006 9891 4011 9903 4050 9884 4031 9844
TIME...MOT...LOC 0037Z 221DEG 26KT 4014 9894 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mangels
4 follow-up statements
531 
WWUS53 KGID 190051
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
751 PM CDT Tue Apr 18 2023

NEC001-061-099-181-190130-
/O.CON.KGID.SV.W.0013.000000T0000Z-230419T0130Z/
Franklin NE-Webster NE-Adams NE-Kearney NE-
751 PM CDT Tue Apr 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN FRANKLIN...NORTHWESTERN WEBSTER...SOUTHWESTERN ADAMS
AND SOUTHEASTERN KEARNEY COUNTIES...

At 750 PM CDT, a severe thunderstorm was located 7 miles south of
Upland, or 31 miles southeast of Holdrege, moving northeast at 30
mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Campbell, Bladen and Norman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4009 9885 4014 9893 4049 9882 4031 9844
TIME...MOT...LOC 0050Z 221DEG 26KT 4021 9886 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mangels
865 
WWUS53 KGID 190059
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
759 PM CDT Tue Apr 18 2023

NEC001-061-099-181-190130-
/O.CON.KGID.SV.W.0013.000000T0000Z-230419T0130Z/
Franklin NE-Webster NE-Adams NE-Kearney NE-
759 PM CDT Tue Apr 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN FRANKLIN...NORTHWESTERN WEBSTER...SOUTHWESTERN ADAMS
AND SOUTHEASTERN KEARNEY COUNTIES...

At 759 PM CDT, a severe thunderstorm was located near Campbell, or 30
miles southwest of Hastings, moving northeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Campbell, Bladen and Norman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4014 9876 4021 9886 4048 9879 4031 9844
TIME...MOT...LOC 0059Z 229DEG 27KT 4025 9876 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mangels
234 
WWUS53 KGID 190107
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
807 PM CDT Tue Apr 18 2023

NEC061-099-190117-
/O.CAN.KGID.SV.W.0013.000000T0000Z-230419T0130Z/
Franklin NE-Kearney NE-
807 PM CDT Tue Apr 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHEASTERN KEARNEY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4031 9844 4018 9869 4017 9870 4020 9873
      4024 9873 4037 9872 4043 9869
TIME...MOT...LOC 0107Z 233DEG 28KT 4028 9868 

$$

NEC001-181-190130-
/O.CON.KGID.SV.W.0013.000000T0000Z-230419T0130Z/
Webster NE-Adams NE-
807 PM CDT Tue Apr 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN WEBSTER AND SOUTHWESTERN ADAMS COUNTIES...

At 807 PM CDT, a severe thunderstorm was located near Campbell, or 26
miles southwest of Hastings, moving northeast at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Bladen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4031 9844 4018 9869 4017 9870 4020 9873
      4024 9873 4037 9872 4043 9869
TIME...MOT...LOC 0107Z 233DEG 28KT 4028 9868 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mangels
129 
WWUS53 KGID 190119
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
819 PM CDT Tue Apr 18 2023

NEC001-181-190130-
/O.CON.KGID.SV.W.0013.000000T0000Z-230419T0130Z/
Webster NE-Adams NE-
819 PM CDT Tue Apr 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL WEBSTER AND SOUTHWESTERN ADAMS COUNTIES...

At 818 PM CDT, a severe thunderstorm was located over Bladen, or 21
miles southwest of Hastings, moving northeast at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Bladen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4023 9859 4026 9861 4028 9863 4030 9864
      4037 9867 4043 9869 4031 9844
TIME...MOT...LOC 0118Z 221DEG 26KT 4033 9862 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mangels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 5:56 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 18, 5:56 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
556 PM CDT Tue Apr 18 2023

...Aviation Update...

.DISCUSSION...(This evening through Tuesday)
Issued at 302 PM CDT Tue Apr 18 2023

Key Messages:

* Strong to severe thunderstorms possible this evening/tonight
  mainly between 6 PM and 1 AM with large hail and damaging winds
  the primary severe weather threat.

* Showers and thunderstorms are again possible Wednesday evening
  into Wednesday night with a slight threat for severe storms
  mainly across our far southeastern zones.

* Near critical to critical fire weather conditions expected most
  days across portions of the outlook area through Friday. See
  fire weather section below.

* Hard freeze expected all areas Saturday and Sunday morning.

This Evening And Tonight...
The SPC has issued a Marginal Risk for severe thunderstorms for
this evening into tonight. The main forecast concern has centered
around how quickly the moisture can return northward today as
dew points started out the day in the 20s. At 3 PM dewpoints
across the forecast area were generally still in the lower 40s. We
have some forecast models such as the 12Z and 18Z NAM that nose 60
degree dewpoints into our southern Kansas zones with a strong low
level jet late this evening.

There is good agreement between forecast models (18Z HRRR, NAM,
NAM NEST, and 12Z GFS) that we will see convective initiation
prior to sunset (5-8 PM) over our southwestern forecast area.
These thunderstorms will then track northeast through the evening
hours and may be enhanced by strengthening low level jet after
dark along with additional thunderstorm formation as the low level
jet ramps up. MLCAPE values around 1500 J/KG along with deep layer
shear values of 40-50 KTS and steep lapse rates will support
vigorous updrafts and the potential for severe wind and hail. The
wind threat will be greatest early on with the inverted V
soundings and steepest lapse rates early. The storms should become
more elevated with time after sunset with primarily a hail threat
late. Could certainly see the possibility for needing several
severe thunderstorm warnings this evening.

Wednesday...
Cooler with northerly winds behind the front. The 18Z NAM seems
too far northwest with the precipitation as the front pushes back
to the northwest during the afternoon hours allowing for
significant precipitation as far northwest as the Tri-Cities. Am
not buying heavy precipitation that far northwest or the surface
front pushing that far back to the northwest. The 18Z HRRR
solution seems more realistic with most of the strong to severe
thunderstorms south of our forecast area closer to a more
southerly cold front location. I would sure love to receive the
18Z NAM precipitation here in the Tri-Cities, but is seems
unlikely that the front will return that far northwest. There is
still some uncertainty here, but I would not get your hopes up for
big rain across our forecast area Wednesday evening. Our rain
chances are probably on the highs side. Wherever the front is
there will be a threat for severe thunderstorms and that could
clip our southeastern most zones Wednesday evening.

Thursday and Friday...
Breezy northwest winds on Thursday and down right windy on Friday
will lead to at least near critical fire danger with the RH being
somewhat marginal. See fire weather section below. Temperatures
will be falling as cold air swings south behind a large northern
plains upper level low.

Saturday and Sunday...
Overall a cool weekend in a northwesterly flow regime with morning
lows expected to be in the 20s, which may lead to some problems
for area trees that have flowered early or for tender garden
plants that were planted during our recent warm spell. Sunday
should be the better day with lighter winds and temperatures
finally starting to rebound.

Monday and Tuesday...
Next storm system approaches and then enters the plains and will
bring at least some chance for rainfall, but too far out for much
certainty at this point.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday)
Issued at 546 PM CDT Tue Apr 18 2023

Scattered thunderstorms moving out of KS may affect the GRI
vicinity this evening.

LLWS is expected into early Wednesday morning when winds turn to
the northwest.

Northwest winds gradually decrease through the mid to late
afternoon Wednesday.

&&

.FIRE WEATHER...
Issued at 302 PM CDT Tue Apr 18 2023

Wednesday...The RH values should be very low in the teens by
afternoon, but the wind will be decreasing through the afternoon
hours and thus am not expecting the need for a fire weather
headline given the decreasing winds.

Thursday and Friday...
The winds pick up out of the northwest especially on Friday, but
the RH values will be a bit higher due to cooler temperatures.
Even so, we could approach near critical or critical fire weather
conditions mainly across southwestern zones.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Wesely
AVIATION...Mangels
FIRE WEATHER...Wesely
Hazardous weather outlook, Apr 18, 4:06 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
406 PM CDT Tue Apr 18 2023

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
192115-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
406 PM CDT Tue Apr 18 2023

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Evening and Tonight.

There is a chance for a few strong to severe thunderstorms mainly
between 6 PM and 1 AM. The main threats with these storms will
be large hail up to ping pong ball size and wind gusts up to 60
mph.

Near critical fire weather conditions will be possible across
western and southern portions of the area through early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorm chances will again be present for Wednesday late
afternoon into Wednesday night. The best chances will be across
eastern and southern portions of the area. The primary hazards on
Wednesday look to be hail near the size of quarters and wind
gusts to near 60 MPH.

During the afternoon hours Thursday and Friday, near critical
fire weather conditions will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Wesely

In the hours before

Local storm report, Apr 18, 6:01 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     2 WNW LOGAN             39.67N 99.60W
04/18/2023                   PHILLIPS           KS   EMERGENCY MNGR

            POWER POLES BLOWN DOWN, STARTED A GRASS
            FIRE.

&&

KS
Special weather statement, Apr 18, 6:34 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Hastings NE
634 PM CDT Tue Apr 18 2023

NEZ075-084-085-190015-
Franklin NE-Adams NE-Webster NE-
634 PM CDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of northwestern Webster
and southwestern Adams Counties through 715 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodruff, or 13 miles north of Phillipsburg, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Webster and southwestern Adams Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4015 9868 4017 9875 4023 9875 4049 9866
      4034 9833
TIME...MOT...LOC 2334Z 216DEG 26KT 3995 9938

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mangels
Special weather statement, Apr 18, 6:36 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Hastings NE
636 PM CDT Tue Apr 18 2023

KSZ005-NEZ083-084-190015-
Phillips KS-Franklin NE-Harlan NE-
636 PM CDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of north central
Phillips, northwestern Franklin and eastern Harlan Counties through
715 PM CDT...

At 635 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodruff, or 15 miles north of Phillipsburg, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Alma around 645 PM CDT.
  Republican City and Harlan County Dam around 655 PM CDT.

Other locations in the path of this storm include Naponee and
Bloomington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4035 9926 4035 9921 4019 9881 3987 9930
      3995 9947
TIME...MOT...LOC 2335Z 220DEG 31KT 3997 9936

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mangels
Local storm report, Apr 18, 6:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
642 PM CDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             4 SE CAMPBELL           40.25N 98.69W
04/18/2023  M0.75 INCH       WEBSTER            NE   TRAINED SPOTTER

            MOSTLY DIME SIZE, BUT A FEW AS LARGE AS
            PENNY. NOT MUCH RAIN.

&&

THIES
Special weather statement, Apr 18, 7:01 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Hastings NE
701 PM CDT Tue Apr 18 2023

KSZ005-006-NEZ084-190030-
Phillips KS-Smith KS-Franklin NE-
701 PM CDT Tue Apr 18 2023

...A strong thunderstorm will impact portions of northwestern Smith,
northeastern Phillips and southern Franklin Counties through 730 PM
CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Naponee, or 17 miles northeast of Phillipsburg, moving
northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Naponee around 720 PM CDT.

Other locations in the path of this storm include Bloomington and
Franklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4000 9920 4000 9918 4005 9918 4012 9915
      4009 9880 3988 9905 3991 9924
TIME...MOT...LOC 0001Z 210DEG 25KT 3993 9910

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mangels
Local storm report, Apr 18, 7:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             BLADEN                  40.32N 98.60W
04/18/2023  E0.70 INCH       WEBSTER            NE   TRAINED SPOTTER

            A LOT OF PEA TO DIME SIZE HAIL.

&&

THIES

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:01 PM CDTSpecial Weather StatementGIDFranklin29 min
Apr 18, 7:18 PM CDTSevere Thunderstorm WarningGIDFranklin27 min
Apr 18, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Franklin, Kearney, Webster38 min
Apr 18, 8:10 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Webster50 min
Apr 18, 8:12 PM CDTSpecial Weather StatementGIDAdams33 min
Apr 18, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Clay33 min
Apr 18, 8:37 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Clay, Nuckolls, Webster38 min
Apr 18, 8:53 PM CDTSpecial Weather StatementGIDHamilton37 min
Apr 18, 8:56 PM CDTSpecial Weather StatementGIDClay34 min
Apr 18, 9:10 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, Nuckolls, York50 min
Apr 18, 9:17 PM CDTSpecial Weather StatementGIDHamilton43 min
Apr 18, 9:26 PM CDTSpecial Weather StatementGIDHoward49 min
Apr 18, 9:53 PM CDTSevere Thunderstorm WarningGIDFillmore, Hamilton, York52 min
Apr 18, 10:40 PM CDTSpecial Weather StatementGIDYork35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.